Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 6, 2020, 10:06 AM CST for Bullock County, Macon County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2020, 10:06 AM CST (16:06 UTC)
- Expired
- Feb 6, 2020, 10:39 AM CST
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullock County, AL, Macon County, AL
The radar
The Maxwell AFB radar (KMXX), 30 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 10:26 AM CST | TSTM WND DMG | 3 S Tuskegee National F, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 S TUSKEGEE NATIONAL FOREST. MULTIPLE ROADS IMPASSIBLE DUE TO FALLEN TREES & TREE DEBRIS. TIME ESTIMATED. CORRECTED FOR DATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 3:27 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 5.3
The text
As transmitted.
707
WUUS54 KBMX 061606
SVRBMX
ALC011-087-061700-
/O.NEW.KBMX.SV.W.0034.200206T1606Z-200206T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1006 AM CST Thu Feb 6 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northwestern Bullock County in southeastern Alabama...
Macon County in southeastern Alabama...
* Until 1100 AM CST.
* At 1006 AM CST, a severe thunderstorm was located near Shopton, or
13 miles west of Union Springs, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tuskegee, Union Springs, Franklin, Liverpool, Franklin Field, Lake
Tuskegee, Hardaway, Shopton, Tuskegee National Forest, Davisville,
Society Hill, Warriorstand, Sedgefield, High Ridge, I 85 Rest Area,
Uphapee Creek, Fort Davis, Cross Keys, Creek Stand and Mitchell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon CST for south central,
southeastern and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3205 8599 3225 8600 3225 8599 3227 8598
3228 8592 3232 8596 3234 8599 3255 8561
3250 8549 3250 8544 3249 8544 3231 8543
3205 8589 3206 8595 3204 8597
TIME...MOT...LOC 1606Z 235DEG 48KT 3218 8594
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite3 follow-up statements
079
WWUS54 KBMX 061618
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1018 AM CST Thu Feb 6 2020
ALC011-087-061700-
/O.CON.KBMX.SV.W.0034.000000T0000Z-200206T1700Z/
Bullock AL-Macon AL-
1018 AM CST Thu Feb 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR NORTHWESTERN BULLOCK AND MACON COUNTIES...
At 1018 AM CST, a severe thunderstorm was located near Hardaway, or 9
miles northwest of Union Springs, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tuskegee, Union Springs, Franklin, Liverpool, Franklin Field, Lake
Tuskegee, Hardaway, Tuskegee National Forest, Davisville, Society
Hill, Warriorstand, Sedgefield, I 85 Rest Area, Uphapee Creek, Fort
Davis, Cross Keys, Creek Stand and Moton Field Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon CST for south central,
southeastern and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3209 8581 3228 8593 3228 8592 3232 8596
3233 8596 3235 8598 3255 8561 3250 8549
3250 8544 3249 8544 3232 8543 3217 8568
TIME...MOT...LOC 1618Z 234DEG 48KT 3227 8578
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite992
WWUS54 KBMX 061628
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1028 AM CST Thu Feb 6 2020
ALC011-061638-
/O.CAN.KBMX.SV.W.0034.000000T0000Z-200206T1700Z/
Bullock AL-
1028 AM CST Thu Feb 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BULLOCK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon CST for southeastern and
east central Alabama.
LAT...LON 3223 8557 3223 8563 3245 8579 3255 8561
3250 8549 3250 8544 3238 8543 3232 8543
TIME...MOT...LOC 1628Z 234DEG 55KT 3240 8556
$$
ALC087-061700-
/O.CON.KBMX.SV.W.0034.000000T0000Z-200206T1700Z/
Macon AL-
1028 AM CST Thu Feb 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR EASTERN MACON COUNTY...
At 1028 AM CST, a severe thunderstorm was located near Tuskegee
National Forest, or 9 miles east of Tuskegee, moving northeast at 65
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tuskegee, Franklin, Tuskegee National Forest, Davisville, Society
Hill, Lake Tuskegee, Creek Stand, Warriorstand, I 85 Rest Area,
Uphapee Creek and Moton Field Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon CST for southeastern and
east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3223 8557 3223 8563 3245 8579 3255 8561
3250 8549 3250 8544 3238 8543 3232 8543
TIME...MOT...LOC 1628Z 234DEG 55KT 3240 8556
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite708
WWUS54 KBMX 061639
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1039 AM CST Thu Feb 6 2020
ALC087-061649-
/O.CAN.KBMX.SV.W.0034.000000T0000Z-200206T1700Z/
Macon AL-
1039 AM CST Thu Feb 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MACON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon CST for southeastern and
east central Alabama.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.
LAT...LON 3223 8557 3223 8563 3245 8579 3255 8561
3250 8549 3250 8544 3238 8543 3232 8543
TIME...MOT...LOC 1638Z 235DEG 48KT 3249 8541
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 9:45 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 6, 9:45 AM CST, 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 945 AM CST Thu Feb 6 2020 .UPDATE... MESOSCALE UPDATE. && .SHORT TERM... /Updated at 0938 AM CST Thu Feb 06 2020/ Synoptic scale... Deep longwave trough extends from over Wisconsin southwest across the Plains states and over Eastern Texas. A surface cold front extended from southeast Kentucky south to near Mobile AL. Mesoscale... Local objective analysis data depicts an elongated trough of surface low pressure around 996 mb near Chattanooga TN that extended southwest into our eastern counties. Dew points are in the mid to upper 60's near and southeast of this feature. Higher aloft, A stout low level jet was depicted around 850 mb in local modeling with speeds from 53-63 knots. Mesoanalysis data indicates Mixed-Layer convective available potential energy (ML CAPE) values range from 1200 to 1600 from Central Randolph County southwest to just south of Montgomery and points southeast. It will be in this area of our far east, south- central and southeast where the potential for severe storms will be greatest through noon today. Limited subsidence/capping aloft is permitting showers to freely develop in the unstable environment and that is a limiting factor for instability. However, robust wind shear and increased dynamical forcing aloft is being experienced that will encourage further convective development and sustainment. Current Concerns... Heaviest activity is moving into southern Montgomery County with damaging wind most likely with this storm but there remains some rotation from radar data and a tornado can not be ruled out in this environment. This storm will continue to move northeast, affecting areas near and just south of the I-85 corridor from Montgomery east into Lee County over the next hour or two. Additional activity may develop as instability values continue to increase across these areas over the next few hours. Forecast... As the longwave trough becomes more neutral tilted from positive tilt, expect continued enhancement in convective potential through late morning. Sufficient warm air and positive moisture advection from the south will continue to promote further increases and temperature and dew point values in the lower levels. As a result, instability values are expected to further increase with ML CAPE values from 1400 to 1800 J/Kg by late morning southeast. The proximity to the surface low to the north is creating a maxima in low-level storm relative helicity (SRH) values generally from 200-400 m2/s2 across our east, south-central and southeast counties. Thunderstorms will remain possible within 100 miles of the leading edge of the convection as it continues moving further east with lingering rain showers expected through the afternoon hours. Clouds will persist with increasing cold advection from northwest to southeast across the area through this evening. 05 Previous short-term discussion: /Updated at 0400 AM CST Thu Feb 06 2020/ Through Tonight... Rain will be ending from west to east through the night. Cold air will begin to work into the region overnight and in place by sunrise. While we expect mainly light rain if any precipitation can actually reach the surface, we can not rule out a few snow flurries to mix in at time after 3 am and possible through Friday morning across the north. Any frozen accumulation is not expected as temperatures will generally still be above freezing through the period. 16 .LONG TERM... /Updated at 0400 AM CST Thu Feb 06 2020/ Friday through Through Wednesday. Colder and dry on Friday with the wrap around cloud cover from the upper level system moving through. After sunrise and flurries should be in the northeast, with no impacts expected. The next system will move quickly into the region on Saturday and bring a chance of rain by the afternoon and into the evening hours. This system moves out and then the next system moves in Monday morning from the west as a front, but will stall out by Tuesday morning across the north, before lifting slowly northward on Tuesday. Models are indicating that this front may sit across the north for several days and may become a flooding issue here. We may see a brief reprieve on Wednesday, with only isolated to scattered showers as the system refocuses its energy to our north and west as the next trough begins to approach the area. Could potentially see another round of strong to severe storms next Wednesday night into the Thursday, but confidence and overall progression of the system is too low to include at this time. Much more on this as the system draws closer. Lows will be in the 30s and 40s through the weekend and then the 40s and 50s by Monday and Tuesday. Highs will be in the 50s to low 60s through the weekend and then the 60s and 70s by Tuesday. 16 && .AVIATION... 12Z TAF Discussion. The rain shield has not really moved much over the past 6 hours. MGM and TOI will finally get their continuous rain and storms within the next 1 to 2 hours and conditions will deteriorate there. Showers and storms will eventually switch to just rain in the next few hours at TCL and then by 18z across the rest of the north. By 21z the thunderstorms should be done at MGM and TOI. Isolated to scattered light rain may continue through sunrise at most sites. Snow flurries can not be ruled out for ANB and ASN Friday morning, but will have no impacts. 16 && .FIRE WEATHER... Rain and thunderstorms will continue through the morning while sliding south and east. Severe storms will remain possible int he southeast through mid morning. Additionally, locally heavy rainfall will result in some areas of flooding. Rain showers remain possible through the evening with decreasing coverage overnight. Another system will bring more rain chances to the area Saturday afternoon and evening. With the wet weather forecast, expect relative humidity values to remain elevated through at least Friday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 35 47 33 54 / 100 50 10 10 30 Anniston 66 36 48 34 58 / 100 60 10 10 30 Birmingham 62 37 49 37 56 / 100 40 10 10 40 Tuscaloosa 58 37 53 38 59 / 90 40 0 10 30 Calera 64 36 50 36 59 / 100 40 10 10 30 Auburn 65 39 49 35 59 / 100 80 10 0 30 Montgomery 68 38 53 37 62 / 100 50 0 0 30 Troy 72 39 53 36 62 / 100 60 0 0 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch until 6 PM CST this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Greene...Hale...Jefferson... Lee...Lowndes...Macon...Marengo...Montgomery...Perry...Pike... Randolph...Russell...Shelby...St. Clair...Sumter...Talladega... Tallapoosa...Tuscaloosa. &&
Hazardous weather outlook, Feb 6, 8:05 AM CST, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Birmingham AL 805 AM CST Thu Feb 6 2020 ALZ011>015-017>050-071715- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 805 AM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a threat of tornadoes, damaging winds, and quarter size hail through noon, mainly east of a line from near Selma to near Anniston. The potential for flooding of roadways and creeks due to continued rainfall exists east of a line from Blountsville to Tuscaloosa. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Water rises are expected on Catoma Creek as well as the Tombigbee and Black Warrior River basins. Minor river flooding is forecast to occur by Friday and last into early next week for some locations. Please refer to river statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is requested through Thursday morning.
In the hours before
Local storm report, Feb 6, 9:19 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLOOD 1 N GADSDEN 34.02N 86.01W
02/06/2020 ETOWAH AL EMERGENCY MNGR
MANY STREETS REPORTED FLOODED IN GADSDEN,
WITH WATER ENTERING HOMES AT 6TH ST AND
TUSCALOOSA AVE, AND WATER IN HOMES ALONG
GRAY ROAD.
&&
14Local storm report, Feb 6, 9:40 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM FLASH FLOOD 2 SW SAMFORD UNIVERSITY 33.45N 86.81W
02/06/2020 JEFFERSON AL EMERGENCY MNGR
FLOODING OCCURRED IN MANY LOCATIONS AS
SHADES CREEK QUICKLY ROSE ABOVE BANK FULL.
APARTMENTS ALONG LAKESHORE DR WERE
EVACUATED, PORTIONS OF MOUNTAIN BROOK
PARKWAY WERE CLOSED, AND WATER APPROACHED
HOMES IN THE CRESTLINE COMMUNITY.
&&
14Local storm report, Feb 6, 9:43 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 SW VESTAVIA HILLS 33.42N 86.80W
02/06/2020 JEFFERSON AL PUBLIC
PATTON CREEK QUICKLY ROSE ABOVE BANK FULL IN
VESTAVIA, AND CAUSE FLOODING ALONG HWY 31,
NEAR THE BOWLING ALLEY. RPT VIA SOCIAL
MEDIA.
&&
14Local storm report, Feb 6, 9:48 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM FLOOD ONEONTA 33.95N 86.47W
02/06/2020 BLOUNT AL EMERGENCY MNGR
SEVERAL ROADS ACROSS THE COUNTY ARE REPORTED
TO BE FLOODED AFTER A PROLONGED PERIOD OF
RAINFALL, INCLUDING ROADS IN ONEONTA.
&&
14Local storm report, Feb 6, 9:52 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 3 N LANEVILLE 32.57N 87.60W
02/05/2020 HALE AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
N LANEVILLE. TWO BARNS DESTROYED AND 30
TREES WERE BLOWN DOWN.
0239 PM HAIL SHELBY COUNTY AIRPORT 33.18N 86.78W
02/05/2020 E0.25 INCH SHELBY AL NWS EMPLOYEE
0240 PM HAIL CALERA 33.10N 86.76W
02/05/2020 E0.25 INCH SHELBY AL PUBLIC
0254 PM HAIL 1 SSE BESSEMER AIRPORT 33.30N 86.92W
02/05/2020 E0.25 INCH JEFFERSON AL AMATEUR RADIO
0303 PM HAIL 1 NNW HOOVER MET 33.36N 86.85W
02/05/2020 E0.25 INCH JEFFERSON AL PUBLIC
0311 PM HAIL CHELSEA 33.34N 86.63W
02/05/2020 E1.00 INCH SHELBY AL PUBLIC
PICTURES OF QUARTER SIZE HAIL.
0354 PM HAIL 1 WSW ALABAMA INTERNATI 33.92N 86.22W
02/05/2020 E0.25 INCH ST. CLAIR AL PUBLIC
0404 PM HAIL 1 N RAINBOW CITY 33.97N 86.04W
02/05/2020 E0.25 INCH ETOWAH AL PUBLIC
1230 AM FLOOD BRYANT-DENNY STADIUM 33.21N 87.55W
02/06/2020 TUSCALOOSA AL EMERGENCY MNGR
FLOODING ALONG MULTIPLE STREETS, INCLUDING
UNIVERSITY BLVD AND CAMPUS DRIVE, AND SHORT
18TH ST AT 10TH AVE. WATER IS A COUPLE FEET
DEEP IN SOME LOCATIONS, MAINLY DUE TO POOR
DRAINAGE. REPORTS CONFIRMED BY COUNTY EM AND
SOCIAL MEDIA.
0150 AM FLOOD ALTOONA 34.03N 86.32W
02/06/2020 ETOWAH AL EMERGENCY MNGR
FLOODING REPORTED IN ALTOONA, WITH CARS
STRANDED NEAR THOMAS DRIVE AND HWY 132.
0205 AM TSTM WND DMG 3 SSE BESSEMER AIRPORT 33.28N 86.90W
02/06/2020 SHELBY AL AMATEUR RADIO
TREES AND POWERLINES DOWN IN THE MOSS BENDS
SUBDIVISION, SOUTH OF HIGHWAY 13.
0206 AM TSTM WND DMG 2 WSW JOE TUCKER PARK 33.28N 86.87W
02/06/2020 SHELBY AL EMERGENCY MNGR
TREES DOWN IN THE OLD CAHABA SUBDIVISION,
OFF OF HILLSBORO PARKWAY.
0214 AM TSTM WND DMG 2 NNW OLD SPRING HILL 32.47N 87.79W
02/06/2020 MARENGO AL EMERGENCY MNGR
*** 1 FATAL, 1 INJ ***
UPDATED TO ADD INJURY/FATALITY. TWO
MANUFACTURED HOMES DESTROYED AT THE
INTERSECTION OF HWY 43 AND COUNTY ROAD 54,
SOUTH OF DEMOPOLIS.
0320 AM FLOOD 2 ESE HOOVER 33.40N 86.78W
02/06/2020 JEFFERSON AL EMERGENCY MNGR
REPORTS OF FLOODED ROADWAYS, INCLUDING I-459
AND I-65 IN THE HOOVER AREA.
0340 AM FLASH FLOOD 2 SW SAMFORD UNIVERSITY 33.45N 86.81W
02/06/2020 JEFFERSON AL EMERGENCY MNGR
FLOODING OCCURRED IN MANY LOCATIONS AS
SHADES CREEK QUICKLY ROSE ABOVE BANK FULL.
APARTMENTS ALONG LAKESHORE DR WERE
EVACUATED, PORTIONS OF MOUNTAIN BROOK
PARKWAY WERE CLOSED, AND WATER APPROACHED
HOMES IN THE CRESTLINE COMMUNITY.
0350 AM FLOOD 1 N GADSDEN 34.02N 86.01W
02/06/2020 ETOWAH AL EMERGENCY MNGR
MANY STREETS REPORTED FLOODED IN GADSDEN,
WITH WATER ENTERING HOMES AT 6TH ST AND
TUSCALOOSA AVE, AND WATER IN HOMES ALONG
GRAY ROAD.
0410 AM FLOOD CENTRE 34.16N 85.67W
02/06/2020 CHEROKEE AL EMERGENCY MNGR
WATER REPORTED OVER MULTIPLE ROADWAYS
THROUGHOUT THE COUNTY, INCLUDING IN CENTRE
AND CEDAR BLUFF.
0430 AM FLOOD 1 E ASHVILLE 33.84N 86.25W
02/06/2020 ST. CLAIR AL EMERGENCY MNGR
ROADWAY FLOODING REPORTED ACROSS THE COUNTY,
INCLUDING IN THE CITIES OF ASHVILLE, PELL
CITY, MARGARET, AND SPRINGVILLE.
0500 AM FLASH FLOOD HOOVER VETERANS PARK 33.39N 86.72W
02/06/2020 SHELBY AL EMERGENCY MNGR
FLOODING REPORTED ALONG VALLEYDALE RD NEAR
VETERANS PARK, ALONG HWY 119 AT BROKEN BOW
SUBDIVISION, AND ALONG HWY 31 IN PELHAM.
0600 AM FLASH FLOOD 1 SW VESTAVIA HILLS 33.42N 86.80W
02/06/2020 JEFFERSON AL PUBLIC
PATTON CREEK QUICKLY ROSE ABOVE BANK FULL IN
VESTAVIA, AND CAUSE FLOODING ALONG HWY 31,
NEAR THE BOWLING ALLEY. RPT VIA SOCIAL
MEDIA.
0700 AM FLOOD 3 WNW BARFIELD 33.37N 85.77W
02/06/2020 CLAY AL EMERGENCY MNGR
FLOODING ALONG HWY 49 AT STATE LAKE ROAD.
0713 AM FLOOD 5 WSW NEWELL 33.41N 85.47W
02/06/2020 RANDOLPH AL EMERGENCY MNGR
COUNTY ROAD 134 IN MORRISON CROSSROADS WAS
WASHED OUT. SEVERAL OTHER ROADS IN THE
COUNTY REPORTED TO BE FLOODED.
0717 AM FLOOD ONEONTA 33.95N 86.47W
02/06/2020 BLOUNT AL EMERGENCY MNGR
SEVERAL ROADS ACROSS THE COUNTY ARE REPORTED
TO BE FLOODED AFTER A PROLONGED PERIOD OF
RAINFALL, INCLUDING ROADS IN ONEONTA.
&&Special weather statement, Feb 6, 9:58 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
958 AM CST Thu Feb 6 2020
ALZ045-046-061645-
Macon AL-Bullock AL-
958 AM CST Thu Feb 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BULLOCK AND MACON
COUNTIES UNTIL 1045 AM CST...
At 957 AM CST, Doppler radar was tracking a strong thunderstorm near
Pine Level, or 7 miles northeast of Meadville, moving northeast at 55
mph.
Winds around 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tuskegee, Notasulga, Shorter, Franklin, Liverpool, Franklin Field,
Lake Tuskegee, Hardaway, Shopton, Tuskegee National Forest,
Davisville, Warriorstand, Sedgefield, High Ridge, I 85 Rest Area,
Uphapee Creek, Fort Davis, Cross Keys, Mitchell and Simsville.
LAT...LON 3205 8599 3225 8600 3225 8599 3227 8598
3227 8592 3228 8592 3230 8595 3233 8597
3234 8599 3249 8581 3249 8580 3256 8573
3247 8551 3231 8546 3205 8591 3206 8595
3204 8597
TIME...MOT...LOC 1557Z 232DEG 47KT 3214 8605
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:05 PM CST | Areal Flood Advisory | BMX | Marion | 3 hr |
| Feb 5, 6:10 PM CST | Special Weather Statement | BMX | Lamar | 50 min |
| Feb 5, 6:26 PM CST | Special Weather Statement | BMX | Marion | 49 min |
| Feb 5, 6:30 PM CST | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Feb 5, 7:02 PM CST | Special Weather Statement | BMX | Pickens | 28 min |
| Feb 5, 7:09 PM CST | Special Weather Statement | BMX | Walker | 51 min |
| Feb 5, 7:24 PM CST | Special Weather Statement | BMX | Fayette | 36 min |
| Feb 5, 10:25 PM CST | Special Weather Statement | BMX | Hale | 35 min |
| Feb 5, 10:27 PM CST | Areal Flood Advisory | BMX | Pickens | 5 hr |
| Feb 5, 10:30 PM CST | Special Weather Statement | BMX | Greene | 30 min |
| Feb 5, 10:37 PM CST | Areal Flood Advisory | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 4 hr |
| Feb 5, 10:57 PM CST | Special Weather Statement | BMX | Tuscaloosa | 33 min |
| Feb 5, 11:21 PM CST | Areal Flood Advisory | BMX | Greene, Sumter | 5 hr |
| Feb 5, 11:44 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 46 min |
| Feb 5, 11:51 PM CST | Special Weather Statement | BMX | Tuscaloosa | 24 min |
| Feb 5, 11:58 PM CST | Areal Flood Warning | BMX | Greene, Sumter, Tuscaloosa | 6 hr |
| Feb 6, 12:05 AM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 5 hr |
| Feb 6, 12:08 AM CST | Special Weather Statement | BMX | Jefferson | 52 min |
| Feb 6, 12:14 AM CST | Special Weather Statement | BMX | Greene | 46 min |
| Feb 6, 12:27 AM CST | Special Weather Statement | BMX | Hale | 33 min |
| Feb 6, 12:46 AM CST | Special Weather Statement | BMX | Etowah, St. Clair | 44 min |
| Feb 6, 12:47 AM CST | Areal Flood Warning | BMX | Blount, Jefferson, Walker | 6 hr |
| Feb 6, 12:47 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 42 min |
| Feb 6, 12:54 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne | 96 min |
| Feb 6, 1:19 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 56 min |
| Feb 6, 1:33 AM CST | Special Weather Statement | BMX | Jefferson, Shelby | 57 min |
| Feb 6, 1:56 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale | 64 min |
| Feb 6, 1:57 AM CST | Areal Flood Warning | BMX | Cherokee, Etowah, St. Clair | 9 hr |
| Feb 6, 1:59 AM CST | Tornado Warning | BMX | Shelby | 20 min |
| Feb 6, 2:23 AM CST | Tornado Warning | BMX | Jefferson, St. Clair, Shelby | 52 min |
| Feb 6, 2:35 AM CST | Tornado Warning | BMX | Bibb, Hale, Perry | 40 min |
| Feb 6, 2:50 AM CST | Tornado Warning | BMX | Dallas | 25 min |
| Feb 6, 2:53 AM CST | Tornado Warning | BMX | Calhoun, Etowah, St. Clair | 39 min |
| Feb 6, 2:58 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 47 min |
| Feb 6, 3:12 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby | 51 min |
| Feb 6, 3:22 AM CST | Tornado Warning | BMX | Cherokee | 26 min |
| Feb 6, 3:31 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 42 min |
| Feb 6, 3:35 AM CST | Flash Flood Warning | BMX | Jefferson, St. Clair, Shelby | 3 hr |
| Feb 6, 4:06 AM CST | River Flood Warning | BMX | Jefferson | 17 hr |
| Feb 6, 4:12 AM CST | Special Weather Statement | BMX | Shelby | 48 min |
| Feb 6, 4:41 AM CST | Tornado Warning | BMX | Clay, Cleburne, Randolph | 12 min |
| Feb 6, 5:38 AM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega | 32 min |
| Feb 6, 6:19 AM CST | Special Weather Statement | BMX | Clay, Cleburne | 26 min |
| Feb 6, 6:32 AM CST | Flash Flood Warning | BMX | Calhoun, Chilton, Clay, Cleburne, Coosa, Randolph and 3 more | 3 hr |
| Feb 6, 6:39 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 37 hr |
| Feb 6, 6:52 AM CST | Areal Flood Warning | BMX | Blount, Jefferson, Shelby | 6 hr |
| Feb 6, 7:05 AM CST | Special Weather Statement | BMX | Coosa, Elmore, Tallapoosa | 25 min |
| Feb 6, 7:31 AM CST | Special Weather Statement | BMX | Tallapoosa | 44 min |
| Feb 6, 7:43 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 44 hr |
| Feb 6, 7:43 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 60 hr |
| Feb 6, 7:46 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 3 days |
| Feb 6, 7:50 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 19 days |
| Feb 6, 7:53 AM CST | River Flood Warning | BMX | Sumter | 10 days |
| Feb 6, 8:14 AM CST | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 46 min |
| Feb 6, 8:32 AM CST | Special Weather Statement | BMX | Montgomery | 43 min |
| Feb 6, 8:41 AM CST | Areal Flood Advisory | BMX | Chambers, Clay, Coosa, Elmore, Lowndes, Montgomery and 2 more | 3 hr |
| Feb 6, 8:49 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 48 hr |
| Feb 6, 9:27 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 40 min |
| Feb 6, 9:28 AM CST | Areal Flood Warning | BMX | Calhoun, Chilton, Clay, Cleburne, Coosa, Randolph and 4 more | 3 hr |
| Feb 6, 9:54 AM CST | Areal Flood Advisory | BMX | Bullock, Lee, Macon, Montgomery, Russell | 3 hr |
| Feb 6, 9:58 AM CST | Special Weather Statement | BMX | Macon | 47 min |
| Feb 6, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 34 min |
| Feb 6, 1:41 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 19 hr |
| Feb 6, 1:46 PM CST | River Flood Warning | BMX | Dallas, Perry | 10 days |
| Feb 6, 1:46 PM CST | River Flood Warning | BMX | Dallas, Perry | 43 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.